Doctor insights on:
I've been taking phenergan / promethazine every night for sleep, I want to stop taking it but I am worried there will be with withdrawal?
Have you heard of getting addicted to phenergan for sleep? My mother has severe bladder distention and needs to quit but I'm worried about withdrawal
No withdrawal: in the traditional sense. Antihistamines do not work by the same mechanisms that alcohol or sedatives do, and there is no real tolerance to effects or a stereotypical withdrawal syndrome. Sometimes there is a discontinuation syndrome with anxiety, irritabilty and even electric shock feelings, but it is usually mild and transient. The dose can be gradually reduced over a week or so if worried. ...Read more
Among other things: Phenergan (promethazine) is a phenothiazine (most of the family are anti-psychotics) which is used primarily for its antihistaminic, antiemetic, & sedative effects. Because it also blocks acetylcholine, it can cause dry mouth, blurred vision, constipation, difficulty urinating. As a phenothiazine it may cause uncontrollable movement disorders (extrapyramidal reaction). Also a photosensitizer. ...Read moreSee 1 more doctor answer
Seizures, rare.: Rare side effects include seizures, and neuroleptic malignant syndrome, a life-threatening neurological disorder. This consists of muscle rigidity, fever, autonomic instability, and cognitive changes such as delirium, and is associated with elevated plasma creatine phosphokinase. ...Read more
Depends: It is weight related but usually 6.25 mg is safe at that age. ...Read more
Death possible but: Overdose signs/symptoms range from mild depression of the central nervous system and cardiovascular system to profound hypotension, respiratory depression, and unconsciousness, and sudden death. Other reported reactions include hyperreflexia, hypertonia, ataxia, athetosis, and extensor-plantar reflexes. Ref: http://www.rxlist.com/phenergan-drug/overdosage-contraindications.htm ...Read more
Is phenergan (promethazine) and dilaudid usually mixed together in one im injection? Or they given separately?
I was reading about phenergan (promethazine) being so dangerous and painful for an im inj. I have a ? And want a dr to answer it can I mix lidocaine with it?
Might not: Several things can cause cough. Depending on associated symptoms, the doctors can guide you to a correct diagnosis and treatment. Phenergan (promethazine) by itself might not be helpful for your severe cough. You should come see a local physician to be evaluated and treated correctly. ...Read more
Consider this info: Most common side effects of Phenergan (promethazine) are drowsiness, dizziness, anxiety, blurred vision, dry mouth, stuffy nose, ringing in your ears, weight gain, swelling in your hands or feet, impotence, trouble having an orgasm, or constipation. Try this link for more info regarding long-term use: http://www.webmd.com/drugs/2/drug-9412/phenergan+injection/details ...Read more
Yes: Depending on your specific sensitivity only one of the two might suffice. What are we trying to achieve? ...Read more
Yes: Some significant possible adverse effects of Phenergan (promethazine) involving the central nervous system include catatonic states, confusion, delirium, disorientation, dizziness, drowsiness, euphoria, excitation, faintness, fatigue, hallucinations, hysteria, insomnia, lassitude, nervousness, nightmares, sedation, seizure, and somnolence. I am not sure of the individual frequencies of these side effects. ...Read more